Heat, Craig
- When
- June 15, 12:00 PM CST to 11:00 PM CST
- Where
- Craig forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- State Official
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
Daytime temperatures climbed into the mid to upper 90s across northeastern Oklahoma for several days. This heat combined with the humidity resulted in afternoon heat indices in the 100 to 105 degree range.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Daytime temperatures climbed into the mid to upper 90s across northeastern Oklahoma for several days. This heat combined with the humidity resulted in afternoon heat indices in the 100 to 105 degree range. A man living in a camper trailer with no electricity succumbed to the heat.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 15, 11:42 AM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1242 PM CDT WED JUN 15 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. ANY AFTERNOON STORMS ARE EXPECTED TO REMAIN SOUTH OF KFSM/KMLC WITH VFR CONDITIONS PREVAILING THROUGH THE FORECAST. THE LARGEST UNCERTAINTY IS EXTENT AND LOCATION OF ANY EARLY MORNING CONVECTION AHEAD OF WEAK WARM FRONT. THE MOST LIKELY AREA FOR THIS POTENTIAL WILL BE OVER FAR NW AR WHERE PROB30 GROUPS WERE INCLUDED. && .PREV DISCUSSION... /ISSUED 1108 AM CDT WED JUN 15 2011/ ..UPDATE... DISCUSSION... ACTUAL COLD FRONTAL BOUNDARY LIES NEAR A MCALESTER TO FAYETTEVILLE LINE...WITH A LARGER OUTFLOW BOUNDARY FROM LAST NIGHTS STORMS AND DEEPER MOISTURE CONVERGENCE NOTED FURTHER SOUTH ACROSS NORTH TEXAS. THE AREA BETWEEN THE TWO BOUNDARIES WILL BECOME INCREASINGLY UNSTABLE WITH A WEAK CAP BENEATH NEUTRAL TO SLIGHT DOWNWARD SYNOPTIC MOTION. THIS WARRANTS ISOLATED STORM CHANCES AT BEST WHICH IS HANDLED WITH CURRENT FORECAST. WILL UPDATE FOR DEWPOINT TRENDS ACROSS NE OK WHICH ARE LIKELY TO REMAIN HIGHER THAN RAW MODEL OUTPUT...WITH CURRENT HIGH TEMP FORECAST ON TRACK. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 70 95 75 / 10 0 10 10 FSM 94 70 96 71 / 20 10 10 10 MLC 93 71 95 75 / 20 10 10 10 BVO 92 65 94 72 / 0 10 20 10 FYV 88 62 91 69 / 10 10 20 10 BYV 89 63 90 70 / 10 10 20 10 MKO 92 70 93 72 / 10 0 10 10 MIO 92 64 94 73 / 10 10 20 10 F10 92 71 94 74 / 10 0 10 10 HHW 94 71 95 73 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 AM CDT WED JUN 15 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 AM CDT WED JUN 15 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH MUCH OF THE AREA TODAY BEFORE STALLING OUT NEAR THE RED RIVER. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE FRONTAL BOUNDARY THIS AFTERNOON AND EVENING. THESE STORMS MAY BE CAPABLE OF BECOMING STRONG TO SEVERE WITH STRONG GUSTY WINDS AND LARGE HAIL THE CONCERN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY THROUGH SUNDAY...NO HAZARDS. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS THE STALLED FRONTAL BOUNDARY MOVES BACK TO THE NORTH AS A WARM FRONT. AN UPPER RIDGE WILL BUILD ACROSS THE AREA FRIDAY AND INTO THE WEEKEND. THIS WILL RESULT IN THE CONTINUANCE OF UNSEASONABLY WARM TEMPERATURES. THE CHANCES OF SHOWERS AND THUNDERSTORMS RETURN EARLY NEXT WEEK AS THE UPPER RIDGE WEAKENS...ALLOWING A FRONTAL BOUNDARY TO APPROACH THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
901 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 2 E OILTON 36.08N 96.55W
06/14/2011 CREEK OK PUBLIC
ROOF DAMAGE. TIME ESTIMATED.
&&
GEWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
917 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 5 E MANNFORD 36.13N 96.26W
06/14/2011 E1.00 INCH TULSA OK PARK/FOREST SRVC
KEYSTONE STATE PARK.
&&
GEWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1149 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND DMG CHOUTEAU 36.19N 95.34W
06/14/2011 MAYES OK EMERGENCY MNGR
DAMAGE TO POWER POLES AND TREES. TWO CONCRETE BLOCK OUT
BUILDINGS DESTROYED AT CHOUTEAU SCHOOL.
1135 PM TSTM WND DMG 3 NE RED OAK 34.98N 95.04W
06/14/2011 LATIMER OK PUBLIC
TREE LIMBS BROKEN. EST 60-65 MPH.
1228 AM TSTM WND DMG 3 N BERRYVILLE 36.41N 93.57W
06/15/2011 CARROLL AR PUBLIC
SEVERAL LARGE OAK TREES BLOWN DOWN ACROSS A ROAD.
1228 AM TSTM WND DMG RATTAN 34.20N 95.41W
06/15/2011 PUSHMATAHA OK POST OFFICE
TREE BLOWN DOWN AND OTHER TREES WITH BROKEN LIMBS.
&&
SAAThe national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Craig | 2011-06-15 | 40 | Male | Mobile/Trailer Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328662.